Robust nonparametric estimation of monotone regression functions with interval-censored observations

Ying Zhang, Gang Cheng, Wanzhu Tu

Research output: Contribution to journalArticle

2 Scopus citations


Nonparametric estimation of monotone regression functions is a classical problem of practical importance. Robust estimation of monotone regression functions in situations involving interval-censored data is a challenging yet unresolved problem. Herein, we propose a nonparametric estimation method based on the principle of isotonic regression. Using empirical process theory, we show that the proposed estimator is asymptotically consistent under a specific metric. We further conduct a simulation study to evaluate the performance of the estimator in finite sample situations. As an illustration, we use the proposed method to estimate the mean body weight functions in a group of adolescents after they reach pubertal growth spurt.

Original languageEnglish (US)
Pages (from-to)720-730
Number of pages11
Issue number3
StatePublished - Sep 1 2016



  • Consistency
  • Doubly censored data
  • Interval-censoring
  • Isotonic regression
  • Monotone regression function

ASJC Scopus subject areas

  • Statistics and Probability
  • Medicine(all)
  • Immunology and Microbiology(all)
  • Biochemistry, Genetics and Molecular Biology(all)
  • Agricultural and Biological Sciences(all)
  • Applied Mathematics

Cite this